| Model Number |
5903190 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending and a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 09/2021).Device pending return.
Event or Problem Description
It was reported that one year and three months post dialysis catheter placement, the catheter allegedly had a break.The procedure was completed using another device.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for the reported catheter break issue, as the extension leg of the device appeared to be cut on the provided photo.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2021), h11: h6 (result, conclusion), h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one arterial extension leg segment was returned for evaluation and one electronic photo was provided for review.Gross visual, microscopic visual and functional evaluations were performed in the returned device.During visual evaluation, a complete diagonal break was noted to the extension leg approximately 4.3cm from the strain relief.Further, the surface of the complete diagonal break was has striations in one region and granular in another and the edges were sharp and smooth.The investigation is inconclusive for the reported catheter fracture issue as the exact circumstances at the time of the reported event are unknown and further, striations were noted on one region of the break surface.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
Event or Problem Description